MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® CERTAIN® IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number IOSS411
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Sinus Perforation (2277); Osteolysis (2377)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the implant lost integration due to peri-implantitis at the implant site.The implant had moved into sinus with significant sinus disease present.Buccal bone loss on the buccal as well around implant.The implant was subsequently removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).The reported device was returned for investigation.Visual evaluation of the returned product identified no apparent malfunction with the implant.Signs of use were present.Product matched print specification when measured.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.It was noted on the product experience report (per) that the patient has (moderate density) type ii bone.The reported device was being placed on tooth # 13 and was used for approximately 11 months and 23 days.The customer did not provide any pictures or x-rays.A device history record (dhr)review was performed and no related deviations or nonconformance's were noted.Also, a complaint history search was performed using our complaint handling system and there were no additional related complaints for this product lot.Complainant reported that the implant lost integration due to peri-implantitis at the implant site and that the implant had moved into sinus.The reported complaint could not be verified.A definitive root cause for this complaint could not be determined.The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes' h6: evaluation codes,.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE® CERTAIN® IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12358399
Report Number0001038806-2021-01589
Device Sequence Number11717900
Product Code DZE
UDI-Device Identifier00844868007098
UDI-Public(01)00844868007098(17)240412(10)2019040275
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/12/2024
Device Model NumberIOSS411
Device Catalogue NumberIOSS411
Device Lot Number2019040275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale